Kasimpasa Military Hospital Yesilyurt

İstanbul, Turkey

Kasimpasa Military Hospital Yesilyurt

İstanbul, Turkey
SEARCH FILTERS
Time filter
Source Type

Bahadir A.E.,Hendek State Hospital | Bozkurt T.K.,Umraniye Training and Research Hospital | Unal M.,Gulhane Military Medical Academy | Colakoglu K.,Kasimpasa Military Hospital Yesilyurt | Tireli H.,Haydarpasa Numune Training and Research Hospital
Neuro-Ophthalmology | Year: 2012

The purpose of this paper was to report a case of central serous chorioretinopathy following pulse corticosteroid therapy in multiple sclerosis. The patient was a 40-year-old female patient admitted to neurology clinic with muscle weakness and difficulty in moving. Having the diagnosis of multiple sclerosis, she was hospitalised for the treatment of the acute attack. Pulse intravenous methylprednisolone therapy was introduced and on the third day of the therapy, patient reported acute visual loss. Magnetic resonance imaging was performed to exclude optic neuritis. Complete eye examination and imaging of the fundus revealed retinal pigment epithelial detachment as the cause of the visual loss. Corticosteroids (endogenous or exogenous) are known risk factors for central serous chorioretinopathy. As retinal pigment epithelial detachment is a component of central serous chorioretinopathy, systemic corticosteroid was thought to be responsible for acute visual loss in this case. Steroid therapy was gradually tapered and acetazolamid was introduced. Her visual acuity improved but retinal pigment epithelial detachment was found to be persisting 2 years later. Although optic neuritis, the most common ocular presentation, is generally responsible for acute visual loss in multiple sclerosis, one should consider that systemic corticosteroid therapy for the acute attack may be in charge. © 2012 Informa Healthcare USA, Inc.

Loading Kasimpasa Military Hospital Yesilyurt collaborators
Loading Kasimpasa Military Hospital Yesilyurt collaborators